MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0144680
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 04/25/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix l/p (device #3) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol composix l/p (device #3).An additional emdr was submitted to represent the bard/davol ventrio (device #1) and bard/davol ventrio (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two (2) unspecified bard/davol ventrio (device #1) and (device #2) on (b)(6) 2010 and unspecified bard/davol composix l/p (device #3) on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the two (2) ventrio (device #1) and (device #2) and the composix l/p (device #3).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix l/p (device #3) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 year 8 months post implant of composix l/p mesh, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jun-2011) is considered to be a best estimate.This supplemental emdr represents composix l/p mesh (device #3).An additional supplemental emdr's were submitted to represent ventrio mesh (device #1) and ventrio mesh (device #2).And an additional emdr's were submitted to represent ventralight st meshes (device #4, #5 & #6).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two (2) unspecified bard/davol ventrio (device #1) and (device #2) on (b)(6) 2010 and unspecified bard/davol composix l/p (device #3) on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the two (2) ventrio (device #1) and (device #2) and the composix l/p (device #3).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #2).Per operative notes, ¿the scar was excised.The fascia and hernia defect were dissected free.Adhesions were taken down from the anterior abdominal wall.A ventrio mesh (device #1) was placed deep to fascia, but it could not laid flat and continuing to buckle over, was removed.Thus, a ventrio mesh (device #2) was placed and secured to the abdominal wall using tacks.¿ (b)(6) 2011 - patient had abdominal pain and was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant composix l/p using echo ps (device #3).Per operative notes, ¿a midline abdominal wall defect just above the level of the umbilicus was noted.There was some colon adherent to the right lateral edge of the hernia.Adhesions of omentum and colon were taken down.The attachments to the hernia sac and posterior aspect of the anterior abdominal wall were taken down up to the level of the superior edge of the previously placed mesh (device #2).The composix l/p using echo ps (device #3) was positioned against posterior aspect of abdominal wall and secured circumferentially using sorbafix protacker.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the removal of meshes (device #2, #3) and implant of ventralight st mesh (device #4).Per operative notes, ¿the anterior abdominal wall was dissected where omentum was adherent.Two previously placed pieces of mesh were noted and the recurrent hernia was at the junction of meshes.The old meshes (device #2, #3) were removed the hernia defect was repaired using ventralight st mesh (device #4) and secured to abdominal wall using tacks.¿ (b)(6) 2013 - patient was diagnosed with ventral hernia and two right incisional hernia thereby underwent laparoscopic repair with implant of two ventralight st meshes (device #5, #6).Per operative notes, ¿the adhesions of omentum and colon in the midline were lysed.The herniated contents were reduced.There were 2 defects on the right side.The defect was centrally of partial eventration of mesh (device #4) into previous hernia defect.Two ventralight st mesh (device #5, #6) was positioned at the center of each hernia defect and secured to abdominal wall using absorbable tacks.¿ attorney alleged that the patient had adhesions, pain and hernia recurrence.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9298228
Report Number1213643-2019-10831
Device Sequence Number16771512
Product Code FTL
UDI-Device Identifier00801741031359
UDI-Public(01)00801741031359(17)120728(10)HUVF1735
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K102766
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2012
Device Catalogue Number0144680
Device Lot NumberHUVF1735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient Weight122 KG